Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 4, 2006, 4:25 PM PDT for San Bernardino County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 4:25 PM PDT (23:25 UTC)
- Expired
- Jul 4, 2006, 5:30 PM PDT
- In force
- 65 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 042329 FFWSGX CAC071-050030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 425 PM PDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 530 PM PDT * AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING JUST WEST OF HIGHWAY 395...OR ABOUT 12 MILES NORTHWEST OF ADELANTO. THE THUNDERSTORM WAS MOVING NORTHEAST AT 10 MPH. DOPPLER RADAR ESTIMATES THAT LOCALLY OVER ONE AND ONE-HALF INCHES OF RAIN HAVE FALLEN. HIGHWAY 395 COULD RECEIVE FLOOD WATERS IN WASHES FROM THE HEAVY RAINS THROUGH 530 PM. IN DESERT TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3483 11764 3458 11759 3463 11734 3480 11732 $$ MAXWELL
1 follow-up statement
000 WGUS76 KSGX 050000 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 500 PM PDT TUE JUL 4 2006 CAC071-050010- SAN BERNARDINO CA- 500 PM PDT TUE JUL 4 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL SAN BERNARDINO COUNTY... THUNDERSTORMS DIMINISHED BETWEEN 430 PM AND 500 PM NORTHWEST OF ADELANTO. THE THREAT OF FLASH FLOODING WILL OVER THIS AREA...INCLUDING ALONG HIGHWAY 395. LAT...LON 3483 11764 3458 11759 3463 11734 3480 11732 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:00 PM PDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 2:00 PM PDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE JUL 4 2006 .SYNOPSIS... MONSOON FLOW WILL DECREASE WEDNESDAY WITH ONLY SLIGHT CHANCES FOR THUNDERSTORMS IN THE MOUNTAINS TOMORROW AFTERNOON. SOUTHWEST FLOW ALOFT WILL PUSH THE MONSOON MOISTURE EAST THURSDAY BRINGING MORE SEASONAL WEATHER AND LOWER HUMIDITIES THROUGH THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... CUMULONIMBUS BUILT UP OVER THE MOUNTAINS TODAY WITH MODEST VERTICAL GROWTH. UPDRAFTS WERE NOT STRONG ENOUGH TO SUPPORT TOWERS FOR AN EXTENDED LENGTH OF TIME THROUGH 2030Z. PWS REMAIN HIGH OVER THE DESERTS...AROUND 1.5 INCHES...AND THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. CONVECTION WILL CONTINUE IN THE MTNS AND DESERTS INTO THE EVENING BEFORE DISSIPATING. BIGGEST THREAT WILL BE GUSTY DOWNDRAFT WINDS AND LOCAL HEAVY RAINS FOR LOCAL FF OR URBAN FLOODING THREAT UNDER THE STRONGEST STORMS. ON WEDNESDAY...RESIDUAL MOISTURE AND INSTABILITY WILL KEEP THE THREAT FOR AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. THEN THE WINDS ALOFT GRADUALLY SHIFT SOUTHWESTERLY AHEAD OF A TROUGH OVER THE PACIFIC NORTHWEST...BRINGING AN END TO THIS MONSOON EPISODE. THIS TROUGH WILL BRING SLIGHT COOLING ALONG WITH A RETURN OF THE MARINE LAYER TO THE COAST...AND THE MARINE LAYER CLOUDS COULD REACH AS FAR INLAND AS THE WESTERN VALLEYS OVER THE WEEKEND. LONG RANGE PROGS FORECAST THE UPPER RIDGE TO SHIFT EAST...TO FAR EAST FOR DEEP MONSOON MOISTURE TO REACH SOUTHERN CAL. INSTEAD...A PERSISTENT LIGHT SOUTHWEST FLOW ALOFT WILL BRING SEASONALLY WARM WEATHER THROUGH EARLY NEXT WEEK. NEXT CHANCE FOR ANY MONSOON RETURN FLOW WILL BE LATER NEXT WEEK AS THE HIGH REBUILDS BACK OVER THE 4 CORNERS REGION. && .AVIATION...COASTAL STRATUS MADE A GOOD SHOWING THIS MORNING FOR THE FIRST TIME IN AWHILE...MOSTLY S OF DANA PT. THE STRATUS PULLED BACK FROM THE COAST BUT REMAINED LESS THAN 40 MILES OFFSHORE THROUGH 20Z. A WEAK EDDY CIRCULATION IS EVIDENT OVER THE BIGHT. FARTHER INLAND... THUNDERSTORMS DEVELOPED OVER THE MOUNTAINS AND WERE MOVING NORTH AT 15 KT. ONSHORE GRADIENTS REMAIN WEAK...BUT ARE GREATER THAN YESTERDAY. WITH THE THERMAL LOW OVER THE DESERTS EXPECTED TO BECOME BETTER ORGANIZED OVER THE NEXT COUPLE OF DAYS...AND AN INTERMITTENT EDDY...THE NOCTURNAL STRATUS PATTERN SHOULD BE BACK FOR AWHILE. MODELS INDICATE MVFR CIGS/VIS SHOULD MOVE BACK INTO COASTAL AIRPORTS AROUND 03Z...WITH AREAS OF IFR CIGS/VIS DEVELOPING OVERNIGHT. FAR INLAND AIRPORTS SHOULD REMAIN VFR...EXCEPT FOR SOME MVFR VIS WELL AFTER 07Z. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON OVER THE MOUNTAINS AND DESERTS SHOULD DISSIPATE AROUND SUNSET. GENERALLY LIGHT AND VARIABLE WINDS...EXCEPT LATE AFTERNOON SEA BREEZES...AND NEAR CONVECTION...WHERE LOCAL TURBULENCE CAN BE EXPECTED THROUGH 35K FT DUE TO STRONG UP DRAFTS AND DOWN DRAFTS...AND SURFACE WIND GUSTS NEAR 35 KT. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MOEDE AVIATION...DANDREA NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jul 4, 4:00 PM PDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT TUE JUL 4 2006 CAZ055-056-058-060-062-051100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- SAN DIEGO COUNTY DESERTS- 400 PM PDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS MODERATE...THUNDERSTORMS ARE EXPECTED AND ISOLATED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON UNTIL 6 PM. CAZ061-051100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- 400 PM PDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON THROUGH EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON UNTIL 6 PM. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:18 PM PDT | Flash Flood Warning | SGX | San Diego | 57 min |
| Jul 4, 4:11 PM PDT | Flash Flood Warning | SGX | San Diego | 64 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.